MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER DEFORMITY; UNI-PLANAR SCREW, 5.5MM X 35MM

SEASPINE ORTHOPEDICS CORPORATION MARINER DEFORMITY; UNI-PLANAR SCREW, 5.5MM X 35MM
Model Number MD1-115535
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
On 29 may 2026, orthofix became aware of an event involving a surgical procedure utilizing the mariner deformity system.It was reported that an md1-115535 uni-planar screw, 5.5mm x 35mm disassembled intra-operatively.The screw and its components were retrieved from the surgical site, however, according to the reporter this resulted in a surgical delay of 30 minutes.No patient injury, death, or additional medical or surgical intervention was reported.
 
Additional Manufacturer Narrative
The md1-115535 uni-planar screw, 5.5mm x 35mm was returned and evaluated by the engineer.The returned screw was visually inspected, and the failure mode was confirmed.The screw was completely disassembled.The disassembly can be attributed to the washer rotating out of its tab housing, as there was no deformation noted to any of the subcomponents.Possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: bending, disassembly, or fracture of implant and components.

Brand Name
MARINER DEFORMITY
Common Device Name
UNI-PLANAR SCREW, 5.5MM X 35MM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
robin quiusky
5770 armada dr.
carlsbad, CA 92008
MDR Report Key25615769
Report Number3012120772-2026-00032
Device Sequence Number9102190
Product Code NKB
UDI-Device Identifier10889981235758
UDI-Public10889981235758
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K211606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD1-115535
Device Catalogue NumberMD1-115535
Device Lot NumberAW170994K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown